Forum

Burning thighs

Hi everyone, I was diagnosed early September this year and was told by a few people to make sure I get the flu jab - which I did and now my legs are a lot worse. I think what makes them twice as bad is the burning sensation I have in my thighs. My nurse doesn’t want to give me any med for it as it will make me drowsy. Any advice? What else can I do - would exercises help? (must update my IE because my return doesn’t work!) Lorraine xx

Hi Lorraine and welcome… Don’t think we’ve seen you on her before but I’ve a rotten memory. Sorry to hear you’ve had bad reaction to jab. It might not be connected… A lot of people have increase in symptoms this time of year because of Xmas stress / excitement. The only advice I can offer is to take something like Amitriptyline or gabapentin. As your nurse says, they will make you drowsy but that wears off quite quickly. Exercise might help but be careful as for some people it can make things worse. Start with gentle exercise and see how things go. Hope things improve soon. Nice it see you on here, Pat xx

Hi Lorraine

I can’t give you any additional advice but wanted to say welcome

Sonia x

Hello Lorraine. I have the burning thighs and legs thing too. Mine just burn away whenever I move them. I’m just assuming it’s the stage I’ve reached. This is not to say that It would be the same in your case. I tend to put up with it and make sure I do some pottering about. Pat’s advice seems good to me. It’s also worth mentioning that various symptoms have appeared then disappeared. Best wishes, Steve.

Hi Lorraine, I have the burning thing too…not exactly on my thighs but my upper legs especially the left one. In my case it’s usually in the evening…especially if I try to potter around…had always assumed it meant my legs wanted me to go to bed! I do actually take Gabapentin but still get the burning thing. Could you possibly be trying to do too much ? Although a positive attitude can help…one of my neuros frequently used expressions is" you can’t fight MS because it will fight you back" Rest really is vital for all of us with MS. Good luck, hope things improve for you soon. Ninax

Hi Lorraine

My legs permanently felt like they’d been scalded. I lived with it for a long time and it just got worse. I take Gabapentin and Amitriptyline as mentioned by Pat. Yes they do initially make you drowsy but it was really painful and I was happy to persist and now my dose keeps me comfortable as long as I’m warm and when they’re tender I wear soft trousers. I know that exercise etc didn’t work for me and everyone’s different but the scalded feeling eventually started on my back and chest and then my entire body became hyper-sensitive. That might not be the case for you, but if you do notice that it might benefit you to speak to your Neuro.

Take care

Cath xx

Thanks all - I thought exercise might be the way to go but it might be rest… This whole MS thing is a huge learning curve! My nurse now thinks a course of steroids might help but it’s up to me. It’s so frustrating this choice thing. I can’t blame this on the MS - decisions have never been my forte. Lorraine x

Thanks everyone. I did think exercise was the answer but maybe not. It does get worse when I do too much - but that’s not alot compared with what I used to be able to do. This thing is a huge learnng curve! My nurse thinks a course of steroids might be the way to go as my left leg appears significant worse than what it was in September, along with this burning it can be tricky to do anything :(. Huge decision to be made by me now. What’s everyone’s experience of steroids? How bad can it get - or should I just not ask … Lorraine x